I have a diagnosis of Afib secondary to a prior case of pericarditis. Treating Afib with Bystolic. Last Tuesday developed bradycardia; heart rate in the 40 to 50's. Constant chest pain, spent night in hospital for cardiac work up which was negative. Now we are going to do EGD to rule out stomach issues causing low pulse but I am thinking my cervical spine problems (which have worsened) may be the cause. I also have upper thoracic pain. Could this be the cause?
No. If there's violent trauma, such as a neck fracture, that puts pressure on the spinal cord in a specific area, cardiac instability is possible, but this does not happen with arthritic degenerative changes in the cervical spine. It has to do with anatomy.
Actually, there are numerous incidences of cardiac arrhythmias induced by non-tramatic and even normal degenerative issues in the cervical spine. A quick review of either osteopathic or chiropractic literature will produce examples and mechanisms. I would agree with the other commentor that it is highly unlikely to cause cardiac instability, but bradyarrhythmia is hardly categorizable as unstable.
I would think the Bystolic is pushing your heart rate down into those numbers. I take Atenolol for A Fib and my heart rate went from usually in the low 90's to right around 50. THe Dr told me it isnt a problem unless you feel faint. Do you have other issues they are worried about? The chest pain could be the A Fib. are you in constant a Fib?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.